How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 7425
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I was given Lidocaine injections in preparation of stiches

Customer Question

I was given Lidocaine injections in preparation of stiches being used to close a wound on my hand. I had an immediate reaction... passed out, threw up, diarrhea and vertigo. It has been two weeks almost and I am still dizzy.
JA: What seems to make the symptoms worse or better? In general, how would you describe your health lately?
Customer: miserable. In the morning I am fine, but as the afternoon progresses I get more and more dizzy. Usually by the evening (home and relaxed not at work) I tend to feel better. No energy right now.
JA: Anything else in your medical history you think the doctor should know?
Customer: I tend to have inner ears issues. But I went to the doctor yesterday and there is no infection in my ears, only clear fluid. But he put me on a low dosage of prednisone anyway.
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 1 month ago.

Hi,
Welcome to JA and thanks for this question. Im sorry to hear about your symptoms. Can i ask have you had an EKG done when you get dizzy? Also apart from having your ears examined have you had a complete physical examination done or even any other tests?

Customer: replied 1 month ago.
No, but I my blood pressure tends to be low (120/76) yesterday during the dizziness.
Expert:  Dr. Muneeb Ali replied 1 month ago.

Thanks for the additional information, let me just write down an answer for you and ill get back to you in a few mins. If you get a phone call request, that is an automated site response. I DID NOT send it. Thanks!

Expert:  Dr. Muneeb Ali replied 1 month ago.

Actually lidocaine can lead to irregular rhythms in the heart which can lead to all the symptoms which you experienced when you got the injection in the first place. It usually is a transient effect and fades over time however since you are consistently experiencing dizziness even after two weeks, it is possible that you may be experiencing arrhythmias even now. This can be diagnosed with the help of a EKG, echocardiogram. However many a time a EKG can miss this diagnosis and a 24 hour or 48 hour holter monitor is needed to diagnose the problem. This monitors the heart for the specified time period which can be diagnostic here. Once diagnosed it can be treated with medications.

Given that the symptoms are occurring ONLY after you had the injection, it is possible that this is the cause. There are several other causes for the dizziness as well which can be considered once the arrhythmias are ruled out such as repeated drops in blood glucose levels or even issues like cortisol deficiency etc. Secondly the blood pressure that you have mentioned is NOT low, infact it is within the normal range.

But i do feel that the EKG and other tests are necessary in your case.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 1 month ago.

Would you like to know anything else? Any clarifications or additional questions that you might have, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating.